Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 25, 2014, 01:46:32 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 621414
  • Total Topics: 46816
  • Online Today: 206
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 177
Total: 181

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla - Supplements to compliment  (Read 5548 times)

0 Members and 1 Guest are viewing this topic.

smms

  • Guest
Atripla - Supplements to compliment
« on: May 17, 2009, 10:42:04 AM »
Hi,

firstly i apologies if this has been asked before.

I'm based in the UK and currently taking Atripla and Omega 3. I want to start taking more to compliment this but not to overdo the amount of tablets i would be taking.

Are there 2 or so obvious vitamins that i could add to this or a good multi vitamin. I'm aware that there are things that should be avoided but i find the whole thing a mind field  ??? ???

many thanks

Offline JustJoe

  • Member
  • Posts: 7
Re: Atripla - Supplements to compliment
« Reply #1 on: July 12, 2009, 09:58:45 PM »
I take everyday........

1 Atripla at bedtime.

Every morning after breakfast, I take the following supplements......

1 Multivitamin
1 Zinc
1 B-12 2500 mcg
1 Omega 3 Fish Oil 1000 mcg
1 Garlic 1000mcg
2 Echinacea Capsules

I just started taking the B-12 in the past couple months to help with my CD4 count and I'll know next month how it has worked.


Offline GNYC09

  • Member
  • Posts: 702
Re: Atripla - Supplements to compliment
« Reply #2 on: July 12, 2009, 11:21:30 PM »
But doesn't Garlic reduce the effectiveness of NNRTI's?

"Taking garlic along with some medications used for HIV/AIDS might decrease the effectiveness of some medications used for HIV/AIDS." (Source: http://www.webmd.com/vitamins-supplements/ingredientmono-300-GARLIC.aspx?activeIngredientId=300&activeIngredientName=GARLIC&source=3)

More info: http://www.aidsmeds.com/articles/1667_14733.shtml

Offline Luke

  • Member
  • Posts: 291
Re: Atripla - Supplements to compliment
« Reply #3 on: July 13, 2009, 03:16:09 AM »
Unless you have any identified deficiencies / problems, an Omega 3 supplement plus any high street A to Z multivitamin & mineral pill should give you a perfectly adequate and harmless support platform.

If you really want to add garlic, try to eat it raw or cook with it. Not only are supplements far less effective; but, as GNYC09 has already highlighted, garlic supplements can have problematic interactions with some drugs. Aidsmap has a good little write-up on garlic: http://www.aidsmap.com/cms1315691.aspx

Echinacea is another common supplement which many HIV researchers feel should be avoided.

You may also be interested in the following article highlighting the need for you to sit down and discuss your supplements with your doctor:

One-in-ten patients at large HIV clinics in London are taking complementary or alternative treatments that are potentially dangerous to their health: http://aidsmap.com/en/news/02F89821-F8D2-467C-9318-E6CA5FC87951.asp
« Last Edit: July 13, 2009, 04:14:05 AM by Luke »

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.